Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 204, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 23, 2005, 10:09 AM CDT for Val Verde County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 23, 2005, 10:09 AM CDT (15:09 UTC)
- Expired
- Oct 23, 2005, 10:40 AM CDT
- In force
- 31 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 67 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 3.2 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1549 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 231510 SVREWX TXC465-231545- /O.NEW.KEWX.SV.W.0204.051023T1509Z-051023T1545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1009 AM CDT SUN OCT 23 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... VAL VERDE * UNTIL 1045 AM CDT * AT 1002 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED ALONG HIGHWAY 277/377 15 MILES NORTH OF DEL RIO...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 2971 10090 2954 10095 2946 10071 2973 10071 $$
2 follow-up statements
000 WWUS54 KEWX 231519 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1018 AM CDT SUN OCT 23 2005 TXC465-231545- /O.CON.KEWX.SV.W.0204.000000T0000Z-051023T1545Z/ VAL VERDE TX- 1018 AM CDT SUN OCT 23 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR VAL VERDE COUNTY... AT 1014 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ABOUT 18 MILES NORTH OF DEL RIO AND 10 MILES NORTH OF LANGTRY...MOVING EAST AT 15 MPH. THE STORMS WILL GENERALLY REMAIN OVER RURAL AREAS OF VAL VERDE COUNTY. LAT...LON 2971 10090 2954 10095 2946 10071 2973 10071 $$
000 WWUS54 KEWX 231540 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1039 AM CDT SUN OCT 23 2005 TXC465-231549- /O.CAN.KEWX.SV.W.0204.000000T0000Z-051023T1545Z/ VAL VERDE TX- 1039 AM CDT SUN OCT 23 2005 ...THE SEVERE THUNDERSTORM WARNING FOR VAL VERDE COUNTY IS CANCELLED... THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LEVELS. AS A RESULT...THE SEVERE THUNDERSTORM PREVIOUSLY ISSUED IS CANCELLED. SMALL HAIL AND GUSTY WINDS REMAIN POSSIBLE WITH THESE STORMS. LAT...LON 2971 10090 2954 10095 2946 10071 2973 10071 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 3:13 AM CDT, 6 hours 56 minutes earlier.
Area forecast discussion, Oct 23, 3:13 AM CDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 313 AM CDT SUN OCT 23 2005 .DISCUSSION...COLDER WEATHER IS COMING COLD FRONT NOW LOCATED JUST NORTH OF LUBBOCK TO MCALESTER OKLAHOMA LINE HAS GOOD SUPPORT ALOFT AND WILL ENTER INTO NORTHERN PORTIONS OF OUR COUNTY WARNING AREA AROUND MIDDAY. THE FRONT WILL PUSH THROUGH THE ENTIRE SOUTH CENTRAL TEXAS AREA THIS AFTERNOON WITH INCREASING CLOUDS AND COLDER AIR IN ITS WAKE. CLOUDY SKIES SHOULD PREVAIL OVER MUCH OF THE AREA TONIGHT WITH CLEARING CONDITIONS MONDAY AS THE UPPER TROUGH PASSES SOUTH. WELL SEE A CHILLY MORNING TUESDAY AS WINDS DIMINISH AND SKIES CLEAR. COULD EVEN SEE OUR FIRST FROST IN PORTIONS OF THE HILL COUNTRY AS WELL. AFTER SOME MOSTLY SUNNY AND MILD DAYTIMES TUESDAY AND WEDNESDAY..CONDITIONS WILL DETERIORATE THURSDAY AS AN UPPER LOW RIDING THE SUBTROPICAL JET MOVES ACROSS TEXAS. GULF MOISTURE WILL FINALLY BECOME TAPPED AND LOW LEVEL CLOUDS WILL INCREASE ALONG WITH A SLIGHT CHANCE OF SOME LIGHT SHOWERS. THE SUBTROPICAL JET WILL THEN BEGIN TO DOMINATE OUR WEATHER PATTERN FRIDAY THROUGH SUNDAY WITH A POTENTIAL WAVE FORMING ALONG THE COAST MAINTAINING OUR CHANCES OF RAIN THROUGH THE WEEKEND. THERE MAY BE AN INCREASED CHANCE OF A FEW THUNDERSTORMS SUNDAY AS ANOTHER WAVE APPROACHES FROM THE WEST WITH INCREASING UPPER DIFFLUENCE AND INSTABILITY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 45 71 42 / 10 20 10 0 AUSTIN BERGSTROM INTL AIRPORT 76 43 72 37 / 10 20 10 0 DEL RIO INTL AIRPORT 77 51 70 45 / 20 20 10 0 SAN ANTONIO INTL AIRPORT 79 45 73 42 / 10 20 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 02/10
Hazardous weather outlook, Oct 23, 8:37 AM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 837 AM CDT SUN OCT 23 2005 TXZ171>173-183>194-202>209-217>225-228-241200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 837 AM CDT SUN OCT 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE RIO GRANDE PLAINS INTO THE WESTERN HILL COUNTRY TODAY. HOWEVER...SEVERE THUNDERSTORMS ARE NOT EXPECTED. A COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL TEXAS THIS AFTERNOON...CAUSING WINDS TO SHIFT TO THE NORTH AND INCREASE TO 15 TO 20 MPH WITH SOME HIGHER GUSTS AT MOST LOCATIONS. AS TEMPERATURES FALL INTO THE 40S TONIGHT...WIND CHILLS WILL FALL INTO THE 30S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TEMPERATURES MONDAY NIGHT AND TUESDAY MORNING WILL BE THE COOLEST OF THIS FALL SEASON...FALLING INTO THE 30S AND LOWER 40S IN MANY LOCATIONS. AN UPPER LEVEL TROUGH WILL CREATE A CHANCE FOR SHOWERS ACROSS SOUTH CENTRAL TEXAS THURSDAY THROUGH SATURDAY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.